MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC WASHER 13.0MM; BOLT,NUT,WASHER

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC WASHER 13.0MM; BOLT,NUT,WASHER
Model Number 219.99
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).No code available used to capture need to lengthen incision.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with three (3) 7.3mm cannulated screws and three (3) 13.0mm washers on (b)(6) 2017 to treat a sub capital hip fracture.Patient presented to emergency room on (b)(6) 2017 complaining of pain.X-rays showed fracture healed and one of the screws had cut out proximally.Patient underwent hardware removal on (b)(6) 2017.There were no reported issues with the washers or other two (2) screws.The surgeon easily removed the first screw and experienced difficulty removing the first washer.The incision was slightly extended in order to remove the washer.Once the incision was made, the surgeon easily removed the first washer and removed the two screws and two washers without issue.There was an approximate five minute surgical delay.Patient was not revised to any additional hardware, as the fractured healed.The procedure was completed successfully and the patient was reported to be stable.Pc-000057062 addresses the screw cut out and hardware removal.This report addresses the difficulty with removal of the washer and incision extension.Concomitant devices reported: 7.3mm cannulated screw, 16mm thread, stainless steel (partial part 208.8xx, lot number unknown, quantity 1), 7.3mm cannulated screw, 32mm thread, stainless steel (partial part 209.8xx, lot number unknown, quantity 1) and washers 13.0mm (part #: 219.99, lot number unknown, quantity 3).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Updated quantity for concomitants.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Concomitant devices reported: 7.3mm cannulated screw, 16mm thread, stainless steel (partial part # 208.8xx, lot # unknown, quantity of 2), 7.3mm cannulated screw, 32mm thread, stainless steel (partial part # 209.8xx, lot # unknown, quantity of 1) and washers 13.0mm (part # 219.99, lot # unknown, quantity of 2).

Brand Name
WASHER 13.0MM
Common Device Name
BOLT,NUT,WASHER
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA
MDR Report Key7086731
Report Number2939274-2017-50156
Device Sequence Number1079956
Product Code HTN
UDI-Device Identifier10886982156297
UDI-Public(01)10886982156297(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAD
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number219.99
Device Catalogue Number219.99
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight72